Alert archive / Virginia / Flash Flood Warnings in 2017
Flash Flood Warning 6, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 15, 2017, 1:45 PM EDT for 5 counties in Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 1:45 PM EDT (17:45 UTC)
- Expired
- Aug 15, 2017, 4:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Essex County, VA, Lancaster County, VA, Middlesex County, VA, Northumberland County, VA, Richmond County, VA
The radar
The Norfolk radar (KAKQ), 105 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
384
WGUS51 KAKQ 151745
FFWAKQ
VAC057-103-119-133-159-152045-
/O.NEW.KAKQ.FF.W.0006.170815T1745Z-170815T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
145 PM EDT TUE AUG 15 2017
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Northwestern Middlesex County in eastern Virginia...
Central Northumberland County in eastern Virginia...
Southeastern Richmond County in east central Virginia...
Southeastern Essex County in east central Virginia...
Lancaster County in eastern Virginia...
* Until 445 PM EDT
* At 143 PM EDT, doppler radar indicated very heavy rainfall across
the area. Up to three inches of rain have already fallen. Law
enforcement reports that several secondary roads are closed due to
flooding in Lancaster County. Additional Flash flooding is
expected as the heavy rain continues.
* Some locations that will experience flooding include...
Robley, Lancaster, Morattico, Sharps, Heathsville, Wicomico Church,
Regina, Mollusk, Avalon, Brook Vale, Nuttsville, Belle Isle State
Park, Edwardsville, Middletons Corner, Dodlyt, Rehoboth Church,
Samos, Lara, Nesting and Browns Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
LAT...LON 3789 7624 3787 7624 3788 7635 3783 7627
3785 7634 3785 7636 3784 7633 3779 7631
3770 7646 3773 7644 3775 7651 3769 7649
3766 7663 3777 7669 3778 7668 3783 7673
3797 7641
$$
MRD2 follow-up statements
717
WGUS71 KAKQ 151916
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
316 PM EDT TUE AUG 15 2017
VAC057-103-119-133-159-152045-
/O.CON.KAKQ.FF.W.0006.000000T0000Z-170815T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex VA-Northumberland VA-Richmond VA-Essex VA-Lancaster VA-
316 PM EDT TUE AUG 15 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHWESTERN MIDDLESEX...CENTRAL NORTHUMBERLAND...SOUTHEASTERN
RICHMOND...SOUTHEASTERN ESSEX AND LANCASTER COUNTIES...
At 315 PM EDT, Doppler radar indicated heavy rain across the warned
area. Up to 4 inches of rain fell in a few spots, with the heaviest
over northern Lancaster County. The heaviest rainfall has ended,
however runoff will allow for flooding of creeks and streams.
Some locations that will experience flooding include...
Robley, Lancaster, Morattico, Sharps, Heathsville, Wicomico Church,
Regina, Mollusk, Avalon, Brook Vale, Nuttsville, Belle Isle State
Park, Edwardsville, Middletons Corner, Dodlyt, Rehoboth Church,
Samos, Lara, Nesting and Browns Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3789 7624 3787 7624 3788 7635 3783 7627
3785 7634 3785 7636 3784 7633 3779 7631
3770 7646 3773 7644 3775 7651 3769 7649
3766 7663 3777 7669 3778 7668 3783 7673
3797 7641
$$
MRD549
WGUS71 KAKQ 152039
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
439 PM EDT TUE AUG 15 2017
VAC057-103-119-133-159-152049-
/O.EXP.KAKQ.FF.W.0006.000000T0000Z-170815T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex VA-Northumberland VA-Richmond VA-Essex VA-Lancaster VA-
439 PM EDT TUE AUG 15 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN MIDDLESEX...CENTRAL
NORTHUMBERLAND...SOUTHEASTERN RICHMOND...SOUTHEASTERN ESSEX AND
LANCASTER COUNTIES WILL EXPIRE AT 445 PM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3789 7624 3787 7624 3788 7635 3783 7627
3785 7634 3785 7636 3784 7633 3779 7631
3770 7646 3773 7644 3775 7651 3769 7649
3766 7663 3777 7669 3778 7668 3783 7673
3797 7641
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 11:54 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 15, 11:54 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1154 AM EDT Tue Aug 15 2017
.SYNOPSIS...
A stationary frontal boundary will remain over southeast Virginia
today and drop back south into North Carolina on Wednesday. The
next cold front affects the area Friday into the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest sfc analysis shows a frontal bndry having pushed a
little N/NW over the past few hrs, now stretched across
SE/eastern VA. With NE NC and SE VA zones now in the warm
sector, skies have partially cleared out there. It remains
mainly overcast farther NW, with fairly widespread showers
affecting areas NW of Richmond. Hurricane Gert remains spinning well
off the Carolina coast. Aloft, WSW flow prevails with an
elongated shortwave stretching all the back through western TN.
For the rest of today, have adjusted PoPs down across the S/SE
through 18Z with mainly partly sunny skies and very warm/humid
conditions (dew pts 75 to 80 F). Will keep chc to likely PoPs
going across the N. With the approaching upper level trough and
RRQ forcing from upper level jet streak located well to our N,
anticipate PoPs increasing to likely with tstms, especially from
about 19Z-22Z. Differential heating bndry will only help this
develop as well, and could lead to some stronger tstms
(primarily a wind threat) across the SE where ML Capes values
will rise to 1500 J/Kg and be co-located with ~ 30 kt of
effective shear. Moderate to locally heavy rain can be expected
in any storm and will continue mention of this and localized
flooding in the HWO. High temps today in the upper 80s to near
90 F SE to the low 80s N/NW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
For tonight/Wed, chances of rain gradually diminish, though
will maintain chc PoPs far S (mainly from the VA/NC border S)
on Wed as the frontal boundary lingers not too far S and weak
high pressure builds in from the N. Partly sunny Wed w/ highs
upper 80s/around 90F inland...80-85F near the coast. Just a
20-30% chance for aftn tstms Thu/highest west of I-95 across the
Piedmont for any storms developing along the mtns that would
drift east late in the aftn. Otherwise partly- mostly sunny
with highs upper 80s/around 90F.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Sfc high pressure will slide farther off the New England coast
Thu night. A cold front will approach fm the west late Fri, then
slowly drops acrs the area Fri night thru Sun. High pressure
will build into and over the region Sun night and Mon. Will have
15-30% Pops over the nrn and wrn counties for Thu night, then
20-40% Pops for Fri thru Sun. Highs will be in the upper 80s to
lower 90s Fri, and mainly in the mid to upper 80s Sat, Sun and
Mon. Lows will be in the lower to mid 70s Thu night, in the
upper 60s to mid 70s Fri night, and in the mid 60s to lower 70s
Sat night and Sun night.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
Widespread low cigs/vsbys to start off the 12Z TAF period. A
stationary front is stalled near the VA/NC border with light
winds and plenty of low-level moisture for mainly low stratus
but some patchy fog. Cigs should rise through the morning hours,
with shras/tstms likely today as A shortwave trough approaches
from the west. Low cigs/vsbys expected in areas of heavier rain,
as well as again tonight following the pcpn.
Outlook: Conditions are expected to improve Wednesday into
Thursday as high pressure builds back into the region. A cold
front approaches the region Friday bringing another chance for
showers and thunderstorms into the weekend.
&&
.MARINE...
Latest obs/buoy reports reflect S-SW flow across most of the waters
this morning, with light/variable winds across southern-most zones
as quasi-stationary boundary lingers from just north of Currituck
light/Currituck Sound...extending back inland. Model timing has
trended a bit faster, and as such SCA for hazardous seas has been
pushed up to begin this morning/midday, mainly due to increasing
long period (SE) swells from what is now hurricane Gert.
At this time, expect seas to build to 4-6 ft this aftn, with NWPS
indicating the potential for seas to 7 ft north of Parramore Island
tonight and early Wed. Otherwise, as Gert lifts N-NE well offshore
of the Carolina/SE coast, the previously referenced quasi-stationary
boundary will lift north across the area this morning through late
aftn, before Gert eventually moves well out into the Atlc later late
tonight into Wed night, with sfc high pressure building fm the ern
Great Lakes twd New England. The high will slide off the coast late
Thu/Thu night. A cold front will approach fm the west late Fri. Wind
speeds will generally be around 10 kt or less thru Thu.
Given sharp increase in long period swell (10-12 seconds by
afternoon), will go ahead with high rip risk over southern beaches
today...continuing Moderate Rip across the north.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory for hazardous seas until 7 AM EDT
Wednesday for ANZ654-656-658.
Small Craft Advisory for hazardous seas until 2 PM EDT
Wednesday for ANZ650-652.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/MAS
SHORT TERM...LKB/MAS
LONG TERM...TMG
AVIATION...MAS
MARINE...MAMHazardous weather outlook, Aug 15, 1:07 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 107 PM EDT Tue Aug 15 2017 VAZ048-060>062-064>069-509>511-513-515-161715- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- Western Hanover-Western Chesterfield- Western Henrico (Including the City of Richmond)- 107 PM EDT Tue Aug 15 2017 This Hazardous Weather Outlook is for central Virginia, north central Virginia and south central Virginia. .DAY ONE...This Afternoon and Tonight. Widespread showers and scattered thunderstorms are expected through this afternoon or early evening. Locally heavy rainfall may result in minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ635-MDZ021>024-NCZ012>017-030>032-VAZ075>090-092-093-095>097-512- 514-516>525-161715- Rappahannock River from Urbanna to Windmill Point-Dorchester- Wicomico-Somerset-Inland Worcester-Northampton-Hertford-Gates- Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Eastern Hanover- Eastern Chesterfield (Including Col. Heights)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 107 PM EDT Tue Aug 15 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...This Afternoon and Tonight. Widespread showers and scattered thunderstorms are expected through this evening. Isolated strong to severe thunderstorms will be possible with damaging winds being the primary threat. Locally heavy rainfall will be possible in any storm and may result in minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-161715- Eastern Currituck-Virginia Beach- 107 PM EDT Tue Aug 15 2017 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. HIGH RIP CURRENT RISK. In addition, isolated strong to severe thunderstorms will be possible through this evening, with damaging winds being the primary threat. Locally heavy rainfall will be possible in any storm and may result in minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-161715- Maryland Beaches-Accomack-Northampton- 107 PM EDT Tue Aug 15 2017 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. In addition, scattered showers and thunderstorms are expected today. Locally heavy rainfall may result in minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LKB
In the hours before
Special weather statement, Aug 15, 11:28 AM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1128 AM EDT TUE AUG 15 2017
VAZ064-510-511-151615-
Western Hanover-Caroline-Eastern Louisa-
1128 AM EDT TUE AUG 15 2017
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT EASTERN LOUISA...
NORTHWESTERN CAROLINE AND NORTHWESTERN HANOVER COUNTIES...
At 1127 AM EDT, an area of showers and thunderstorm with heavy rain
was located near Bumpass, or near Mineral, moving northeast at 25
mph.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Louisa, Mineral, Ladysmith, Bumpass, Chilesburg, Orchid, Pendleton,
Villboro, Louisa Airport, Guinea, Corbin, Mabelton, Cuckoo, Dabneys,
Yanceyville, Beaverdam, Fredericks Hall, Nancy Wrights Corner, Wares
Crossroads and Ruther Glen.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3824 7731 3824 7729 3822 7729 3824 7727
3823 7725 3775 7780 3787 7800 3789 7802
3791 7806 3811 7791 3810 7784 3806 7778
3805 7775 3802 7775 3803 7773 3801 7772
3799 7764 3825 7737 3825 7734
TIME...MOT...LOC 1527Z 215DEG 22KT 3803 7778
44Special weather statement, Aug 15, 12:13 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1213 PM EDT TUE AUG 15 2017
VAZ511>516-151700-
Eastern Hanover-Western Chesterfield-Western Henrico (Including the
City of Richmond)-Western Hanover-Eastern Henrico-Eastern
Chesterfield (Including Col. Heights)-
1213 PM EDT TUE AUG 15 2017
...Locally heavy downpours across the Richmond metro area...
At 1212 PM EDT, an area of showers and thunderstorms with heavy rain
was located over Downtown Richmond, moving northeast at 30 mph.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Richmond, Ashland, Downtown Richmond, Bon Air, Virginia Union
University, Virginia Commonwealth University, Tuckahoe, University Of
Richmond, Moseley, Mechanicsville, Highland Springs, Chester,
Bensley, Bellwood, East Highland Park, Glen Allen, Laurel, Lakeside,
Chesterfield Court House and Wyndham.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3742 7781 3749 7776 3757 7765 3757 7764
3758 7763 3758 7762 3759 7762 3762 7765
3764 7765 3779 7754 3761 7718 3730 7750
TIME...MOT...LOC 1612Z 214DEG 36KT 3752 7747
44Special weather statement, Aug 15, 12:23 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1223 PM EDT TUE AUG 15 2017
VAZ075>077-519>522-151700-
Western King and Queen-Northumberland-Richmond-Westmoreland-Western
Essex-Eastern Essex-Eastern King and Queen-
1223 PM EDT TUE AUG 15 2017
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE NORTHERN NECK...
At 1222 PM EDT, an area of showers and thunderstorm with heavy rain
was located over Millers Tavern, or near Saint Stephens Church,
moving northeast at 30 mph.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Tappahannock, Warsaw, Montross, Saint Stephens Church, Callao,
Millers Tavern, Center Cross, Kinsale, Newland, Dunnsville, Hague,
Stevensville, Haynesville, Sharps, Threeway, Mount Holly, Upright,
Ino, Biscoe and Stratford Hall.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3816 7683 3802 7649 3767 7690 3769 7692
3769 7693 3780 7710 3781 7710 3781 7711
3817 7687
TIME...MOT...LOC 1622Z 214DEG 36KT 3781 7695
44Special weather statement, Aug 15, 12:50 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1250 PM EDT TUE AUG 15 2017
VAZ512-517>520-151730-
Eastern Hanover-Western King and Queen-Western King William-Eastern
King William-Eastern King and Queen-
1250 PM EDT TUE AUG 15 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KING AND QUEEN...
NORTHWESTERN KING WILLIAM AND EAST CENTRAL HANOVER COUNTIES...
At 1250 PM EDT, a strong thunderstorm was located near Manquin, or 9
miles northeast of Mechanicsville, moving northeast at 25 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
King William, Saint Stephens Church, Studley, Stevensville, Manquin,
Beulahville, Aylett, Enfield, Central Garage, Upshaw, Etna Mills,
Walkerton, Epworth, Biscoe, Rumford, Henley Fork, Globe, Pollards
Corner, Palls and Turpin.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3773 7689 3762 7710 3762 7711 3763 7713
3760 7714 3759 7715 3769 7734 3789 7719
3789 7718 3790 7718
TIME...MOT...LOC 1650Z 228DEG 18KT 3769 7720
44Special weather statement, Aug 15, 12:54 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1254 PM EDT TUE AUG 15 2017
VAZ076>078-085-520-522-151745-
Middlesex-Northumberland-Richmond-Lancaster-Eastern Essex-Eastern
King and Queen-
1254 PM EDT TUE AUG 15 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL KING AND
QUEEN...NORTHWESTERN MIDDLESEX...NORTHUMBERLAND...SOUTHEASTERN
RICHMOND...SOUTHEASTERN ESSEX AND NORTHWESTERN LANCASTER COUNTIES...
At 1253 PM EDT, strong thunderstorms were clustered near Morattico,
or near Robley, moving northeast at 25 mph.
Wind gusts of 30 to 40 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
This storm will be near...
Morattico around 100 PM EDT.
Robley and Farnham around 105 PM EDT.
Lancaster around 115 PM EDT.
Heathsville and Wicomico Church around 125 PM EDT.
Fair Port around 135 PM EDT.
Other locations impacted by this storm include Lottsburg, Regina,
Avalon, Nuttsville, Ino, Reedville, Belle Isle State Park,
Edwardsville, Tidewater and Middletons Corner.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3802 7649 3802 7647 3797 7641 3795 7634
3791 7626 3789 7624 3789 7619 3783 7621
3769 7674 3773 7685 3803 7651
TIME...MOT...LOC 1653Z 240DEG 23KT 3778 7667
BROWNSpecial weather statement, Aug 15, 1:44 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
144 PM EDT TUE AUG 15 2017
VAZ079-080-087-088-151830-
Dinwiddie-Sussex-Greensville-Brunswick-
144 PM EDT TUE AUG 15 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENSVILLE...WEST
CENTRAL SUSSEX...SOUTHWESTERN DINWIDDIE AND NORTHERN BRUNSWICK
COUNTIES...
At 144 PM EDT, a strong thunderstorm was located near Alberta, or 7
miles northwest of Lawrenceville, moving east at 20 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
McKenney, Purdy, Alberta, Dewitt, Cochran, Rawlings, Dolphin, Barrows
Store, Fields Crossroads, Warfield, Wharfs Store, Meredithville,
Ordsburg, Danieltown, Callaville, Cherry Hill and Prices Mill.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3695 7801 3699 7794 3698 7792 3699 7789
3701 7789 3702 7786 3705 7759 3692 7748
3679 7751 3677 7801 3686 7802
TIME...MOT...LOC 1744Z 257DEG 19KT 3684 7793
BUTNERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:10 AM EDT | Beach Hazards Statement | AKQ | City of Virginia Beach | 16 hr |
| Aug 15, 11:28 AM EDT | Special Weather Statement | AKQ | Louisa | 47 min |
| Aug 15, 12:13 PM EDT | Special Weather Statement | AKQ | Chesterfield, Hanover, City of Richmond | 47 min |
| Aug 15, 12:23 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, Richmond, Westmoreland | 37 min |
| Aug 15, 12:50 PM EDT | Special Weather Statement | AKQ | King William | 40 min |
| Aug 15, 12:54 PM EDT | Special Weather Statement | AKQ | Northumberland | 51 min |
| Aug 15, 12:58 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Lancaster, Middlesex, Northumberland, Richmond | 47 min |
| Aug 15, 1:14 PM EDT | Special Marine Warning | AKQ | 76 min | |
| Aug 15, 1:20 PM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond | 3 hr |
| Aug 15, 1:34 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Middlesex, Northumberland, Richmond | 41 min |
| Aug 15, 1:44 PM EDT | Special Weather Statement | AKQ | Brunswick | 46 min |
| Aug 15, 2:18 PM EDT | Special Weather Statement | AKQ | Sussex | 42 min |
| Aug 15, 2:19 PM EDT | Special Weather Statement | AKQ | Accomack | 41 min |
| Aug 15, 2:25 PM EDT | Special Marine Warning | AKQ | 80 min | |
| Aug 15, 2:36 PM EDT | Special Weather Statement | AKQ | Accomack | 54 min |
| Aug 15, 2:47 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Mathews, Middlesex | 3 hr |
| Aug 15, 2:56 PM EDT | Special Weather Statement | AKQ | Southampton, Sussex | 49 min |
| Aug 15, 2:59 PM EDT | Flash Flood Warning | AKQ | Accomack | 3 hr |
| Aug 15, 3:34 PM EDT | Special Weather Statement | AKQ | York, City of Newport News, City of Poquoson | 56 min |
| Aug 15, 3:40 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Aug 15, 4:08 PM EDT | Areal Flood Advisory | AKQ | Accomack, Northampton | 3 hr |
| Aug 15, 4:19 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Richmond | 41 min |
| Aug 15, 4:27 PM EDT | Special Weather Statement | AKQ | City of Hampton | 63 min |
| Aug 15, 5:22 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 113 min |
| Aug 15, 5:38 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 52 min |
| Aug 15, 6:04 PM EDT | Special Weather Statement | AKQ | King William | 41 min |
| Aug 15, 6:12 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 48 min |
| Aug 15, 6:35 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Sussex | 40 min |
| Aug 15, 7:02 PM EDT | Special Weather Statement | AKQ | Henrico, New Kent, City of Richmond | 43 min |
| Aug 15, 7:30 PM EDT | Special Weather Statement | AKQ | Surry | 45 min |
| Aug 15, 7:40 PM EDT | Special Weather Statement | AKQ | Charles City | 50 min |
Nearby
Flash Flood Warnings in Virginia, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.